Hail, Harrison
- When
- March 24, 3:55 AM CST
- Where
- Harrison County, 0.86 mi SE of Magnolia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -95.870
An east-west line of thunderstorms developed northwest through northeast of Omaha during the early morning hours on 3/24/07. The storms formed north of a warm front that extended along the Kansas and Nebraska border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An east-west line of thunderstorms developed northwest through northeast of Omaha during the early morning hours on 3/24/07. The storms formed north of a warm front that extended along the Kansas and Nebraska border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 24, 3:35 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 AM CDT SAT MAR 24 2007 .DISCUSSION... THUNDERSTORMS HAVE ERUPTED NORTH OF THE WARM FRONT...WHICH EXISTED JUST NORTH OF I80 AT 09Z. THE STORMS HAVE HAD A HISTORY OF 1 HAIL...AND A FEW WARNINGS HAVE BEEN ISSUED. VERY HEAVY RAIN IS ALSO OCCURRING WITH THE STORMS. THE STORMS ARE MOVING THOUGH...AND THATS A GOOD THING. WE DID ISSUE A FLOOD ADVISORY FOR DODGE COUNTY WHERE TRAINING OF STORMS HAS OCCURRED. DECIDED TO NOT ISSUE A FLOOD WATCH BECAUSE THE STORMS ARE MOVING...BUT WOULD EXPECT FROM ONE TO TWO INCHES OF RAIN AN ANY STORM THIS MORNING ACROSS NORTHERN PORTIONS OF THE CWFA. THIS INITIAL BAND OF HEAVY THUNDERSTORMS SHOULD SHIFT FURTHER NORTH THRU TIME THIS MORNING. MEANWHILE...ADDITIONAL THUNDERSHOWERS ACROSS SOUTH CENTRAL NEBRASKA AND NORTHEAST KANSAS WILL SHIFT INTO THE SOUTHERN CWFA AREA THIS MORNING AS WELL. FOR THIS AFTERNOON...AM THINKING THE WARMFRONT WILL SHIFT A LITTLE FURTHER NORTH AS A PSEUDO DRY SLOT BEGINS TO MOVE INTO THE AREA. THUS...THERE SHOULD BE A DECREASING TREND FROM SOUTH TO NORTH OF THE AREAL COVERAGE...AND THIS WILL ALLOW SOME DESTABILIZATION TO BEGIN. FOCUS SHIFTS TO THIS AFTERNOON AND EVENING...AND WHERE WELL SEE RENEWED DEVELOPMENT. THE SFC LOW MOVES INTO SWRN NE AT THIS TIME WHILE THE WARM FRONT IS EXPECTED TO ARC NORTHEAST FROM THE LOW THROUGH NORTHEAST NEBRASKA. WOULD EXPECT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT NEAR THE DRY LINE ACROSS SWRN NE...BUT THE BOUNDARY WILL CONTINUE TO BE A FOCUSING MECHANISM FOR THOSE AREAS...GENERALLY WEST OF HIGHWAY 77. ANY STORMS THAT DEVELOP THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND EVEN AN ISOLATED TORNADO...BUT MORESO ACROSS CENTRAL NEBRASKA. ELSEWHERE...WE MAY NOT SEE MUCH OVERNIGHT AND TRENDED POPS DOWNWARD FOR THAT REASON. BY SUNDAY MORNING...PREFERRED THE MORE NORTHERN SOLUTION OF THE GFS PLACEMENT OF THE SURFACE LOW. THIS WOULD KEEP MOST OF THE PRECIP NORTH OF THE CWFA...BUT MAY STILL BE AN ISOLATED THUNDERSTORM IN THE MORNING AS THE TAIL END OF THE VORT MAX MOVES THROUGH. THEREAFTER...DID ADD SOME SLIGHT CHANCE POPS ACROSS SERN CWFA MONDAY NIGHT AND TUESDAY AS THE NEXT SOUTHERN STREAM WAVE MOVES THROUGH THE REGION AND GULF MOISTURE STREAMS NORTHWARD. BEYOND THEN...STILL LOOKS LIKE THE NEXT COLD FRONT WILL ARRIVE ON WEDNESDAY WITH STRONG STORMS EXPECTED THEN TOO. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 745 PM CDT FRI MAR 23 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 745 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS... ESPECIALLY ALONG AND SOUTH OF A LINE FROM AROUND ALBION TO BLAIR AND RED OAK. HAIL UP TO AROUND ONE IN INCH DIAMETER IS EXPECTED TO BE THE MAIN HAZARD. A LOW LEVEL JET INTERACTING WITH WARM AND UNSTABLE AIR SHOULD PROVIDE THE LIFT NEEDED FOR SHOWER AND THUNDERSTORM DEVELOPMENT... ESPECIALLY AFTER MIDNIGHT. THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY. STORMS COULD REACH SEVERE LIMITS SATURDAY AFTERNOON. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE WEATHER PATTERN SHOULD REMAIN ACTIVE FROM SATURDAY NIGHT THROUGH SUNDAY WITH THUNDERSTORMS POSSIBLE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS DURING THIS TIME. ALTHOUGH SEVERE STORMS CAN NOT BE RULED OUT...THE CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE HIGHER TO THE NORTHEAST AND SOUTH OF THE LOCAL AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER IN THAT TIMEFRAME. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
249 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL SNYDER 41.70N 96.79W
03/24/2007 E1.00 INCH DODGE NE LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
338 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL UEHLING 41.73N 96.51W
03/24/2007 E1.00 INCH DODGE NE TRAINED SPOTTER
GROUND WAS COVERED WITH HAIL AND COMPLETELY WHITE.
&&The Omaha radar (KOAX), 58 km away, was scanning. The volume nearest the first event began at 09:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12710, 12711.